Alert archive / Kansas / Special Weather Statements in 2012

Special Weather Statement, NWS Dodge City, KS

May 31, 2012Seward County, Kansas

NWS Dodge City, KS issued this special weather statement at May 31, 2012, 12:03 AM CDT for Seward County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2012, 12:03 AM CDT (05:03 UTC)
Expired
May 31, 2012, 12:45 AM CDT
In force
42 min
Issued by
NWS Dodge City, KS

County Seward County, KS

The radar

The Dodge City radar (KDDC), 107 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1860 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WWUS83 KDDC 310503
SPSDDC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1203 AM CDT THU MAY 31 2012

KSZ086-310545-
SEWARD-
1203 AM CDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEWARD COUNTY...

AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KISMET...MOVING SOUTH AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3722 10106 3723 10064 3699 10063 3699 10106
TIME...MOT...LOC 0502Z 359DEG 20KT 3712 10074

$$

18

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 30, 6:17 PM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, May 30, 6:17 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
617 PM CDT WED MAY 30 2012

...UPDATED FOR AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 120 PM CDT WED MAY 30 2012

AS OF 17Z...AN AXIS OF 62-64F DEWPOINTS WERE OBSERVED ACROSS THE
EASTERN TEXAS PANHANDLE AND ADJACENT EXTREME WESTERN OKLAHOMA ALONG
AND WEST OF THE REMNANT OUTFLOW BOUNDARY FROM LAST NIGHTS OKLAHOMA
THUNDERSTORM COMPLEX.  TEMPERATURES WERE WARMING INTO THE LOWER 80S
ACROSS MUCH OF SOUTHWEST KANSAS ON A SOUTHEAST WIND...ALLOWING
SURFACE-BASED CAPE VALUES TO EXCEED 2000 J/KG ALONG THE MOISTURE
AXIS.  VISIBLE SATELLITE SHOWED A FAIRLY LARGE AREA OF STRATOCUMULUS
CLOUDS WITHIN THE MOISTURE AXIS ACROSS MUCH OF SOUTHWEST KANSAS.  A
LOOK OUT THE WINDOW HERE AT THE WEATHER OFFICE CONFIRMED FAIRLY FLAT
LOOKING CUMULUS AS OF 1755 UTC. A WEAK BUT IMPORTANT SURFACE
BOUNDARY WAS OBSERVED FROM JUST SOUTH OF RUSSELL, KS
WEST-NORTHWESTWARD TO NEAR GOVE, KS.  TEMPERATURES NORTH OF THIS
BOUNDARY WERE STILL HANGING IN THE LOWER 70S...WITH TEMPERATURES
RISING INTO THE LOWER 80S SOUTH OF THE BOUNDARY ACROSS MUCH OF
SOUTHWEST KANSAS.

&&

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 120 PM CDT WED MAY 30 2012

THE HRRR AND RAP MODELS HAVE SHOWN A PERSISTENT CONVECTIVE
INITIATION SIGNAL ACROSS WEST CENTRAL OR SOUTHWEST KANSAS...ROUGHLY
IN AN AREA BOUNDED BY KALVESTA-GOVE-NESS CITY-KALVESTA...BY 20 TO
21Z.  THIS WOULD SEEM TO MATCH THE LOCATION OF WHERE THE BOUNDARY
IS...ALTHOUGH IS A BIT FARTHER SOUTH.  IT WOULD SEEM THE BEST AREA
FOR CONVECTIVE INITIATION WOULD BE JUST NORTH OF WHERE THE LATEST
HRRR RUNS HAVE IT...BUT EITHER WAY CONVECTIVE INITIATION SHOULD
OCCUR BY NO LATER THAN 22Z NORTH OF HIGHWAY 50 AND ALONG/SOUTH OF
INTERSTATE 70 IN SOUTHWEST/WEST-CENTRAL KANSAS.  THE EARLY STAGE OF
CONVECTIVE MODE SHOULD BE SUPERCELLULAR WITH SURFACE-BASED CAPE
CONTINUING TO INCREASE ABOVE 3000 J/KG AND A SUBSTANTIAL AMOUNT OF
DEEP LAYER SHEAR TO SUPPORT VIGOROUS SUPERCELL THUNDERSTORMS.
SUPERCELL STORM MOTION WILL BE SOUTHEAST AT AROUND 20 TO 25 KNOTS
(NON SUPERCELL STORM MOTION BEING MORE EASTERLY).  THE STORM
PREDICTION CENTER (SPC) PROBABILISTIC HAIL AND WIND ARE VERY HIGH
ACROSS MUCH OF THE DDC FORECAST AREA...INCLUDING ALL POINTS SOUTH OF
HIGHWAY 4 AND EAST OF HIGHWAY 83.  THE SPC PROBABILISTIC SEVERE
WEATHER THREATS LOOK PRETTY GOOD AND AGREE ON JUST ABOUT ALL
ACCOUNTS.  THE ONLY THING I QUESTION IS THE TORNADO POTENTIAL...AS
CONVECTIVE MODE AFTER A FEW HOURS MAY TRANSITION MORE TO A
QUASI-LINEAR SIGNIFICANT SEVERE EPISODE (DAMAGING TO DESTRUCTIVE
WIND POTENTIAL 80+ MPH).  THIS MAY NOT OCCUR UNTIL LATER THIS
EVENING AS THE SEVERE WEATHER EVENT SHIFTS INTO OKLAHOMA.  IF THE
SUPERCELL PHASE CAN LAST SEVERAL HOURS THEN THE TORNADO POTENTIAL
WILL DEFINITELY BE ENHANCED...AND FOR THAT REASON THE 10 PERCENT
TORNADO POTENTIAL (PROB OF A TORNADO WITHIN 25 MILES OF A POINT)
DOES LOOK JUSTIFIED FOR AREAS GENERALLY SOUTHEAST OF A LIBERAL TO
JETMORE TO LARNED LINE.  DURING THE EVENING HOURS...THE SEVERE
WEATHER THREAT WILL DIMINISH FROM NORTH TO SOUTH AS THE MAIN AREA
SHIFTS INTO NORTHERN OKLAHOMA...HOWEVER WILL MAINTAIN SOME 20-50
POPS IN THE SOUTHEAST HALF OF THE FORECAST AREA THROUGH THE 06-09Z
TIME FRAME AS ADDITIONAL STORMS MAY DEVELOP IN THE WAKE OF THE
PRIMARY ROUND.  ANYTHING DEVELOPING AFTER THE PRIMARY ROUND WILL
HAVE MUCH LESS INSTABILITY TO WORK WITH AND THE SEVERE WEATHER
THREAT SHOULD BE RATHER LOW.

THE REST OF THE FORECAST FOR LATE TONIGHT AND TOMORROW WAS
ESSENTIALLY UNCHANGED AS SUBSIDENCE AND DRIER AIR MOVES IN ON
NORTHEAST WINDS.  TEMPERATURES WILL STRUGGLE TO ESCAPE THE LOWER 70S
OVER MUCH OF SOUTHWEST KANSAS ON THURSDAY.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 256 PM CDT WED MAY 30 2012

AFTER THE SHORTWAVE TROUGH MENTIONED IN THE SHORT TERM DISCUSSION
PASSES TO THE EAST, SURFACE HIGH PRESSURE WILL BUILD INTO WESTERN
KANSAS THURSDAY AND THURSDAY NIGHT. THURSDAY WILL BE COOLER BEHIND
THE FRONT WITH HIGHS IN THE 70S. THURSDAY NIGHT'S LOWS WILL BE FAIRLY
CHILLY IN THE 40S AS SKIES REMAIN PARTLY CLOUDY WITH FAIRLY LIGHT
SOUTHERLY WINDS. HOWEVER, IF THERE ARE MORE CLOUDS THAN CLEAR AREAS,
THEN UPPER 40S WOULD BE MORE LIKELY THAN LOWER OR MID 40S. THERE IS
A VERY SLIGHT CHANCE OF ELEVATED SHOWERS DEVELOPING TOWARD THURSDAY
MORNING AS WARM ADVECTION BEGINS IN THE ABSENCE OF SIGNIFICANT
MID-LEVEL CAPPING.

WEAK UPPER-LEVEL RIDGING IS PROGGED BY ALL THE MODELS TO DEVELOP
ACROSS THE ROCKIES BY FRIDAY AND SATURDAY AND PERSIST INTO SUNDAY,
WITH NORTHWEST TO WEST-NORTHWESTERLY MID TO HIGH-LEVEL FLOW ACROSS
THE ROCKIES. THERE WILL BE A SLIGHT MID-LEVEL DOWNSLOPE COMPONENT
ACROSS THE ROCKIES, WHICH WILL TEND TO SUPPORT SOUTHERLY WINDS AND
MOISTURE TRANSPORT INTO KANSAS. GIVEN THAT MID-LEVEL CAPPING TENDS
TO BE WEAK IN THESE REGIMES, NOCTURNAL STORM CLUSTERS COULD DEVELOP
SOMEWHERE ACROSS THE CENTRAL PLAINS IN THE MID-LEVEL BAROCLINIC
ZONE, POSSIBLY AS EARLY AS THURSDAY NIGHT(AS ALREADY MENTIONED), BUT
MORE LIKELY BY FRIDAY NIGHT. THE WARMEST TEMPERATURES FRIDAY AND
SATURDAY WILL BE IN FAR SOUTHWEST KANSAS CLOSER TO THE LEE TROUGH
WHERE HIGHS COULD REACH INTO THE UPPER 80S TO LOWER 90S, WHILE
SLIGHTLY COOLER TEMPERATURES CAN BE EXPECTED FURTHER EAST. THE MID
TO UPPER-LEVEL FLOW WILL BECOME MORE ZONAL BY SUNDAY, ALLOWING FOR
SOME LOWERING OF SURFACE PRESSURES AND WARM ADVECTION IN THE LEE OF
THE ROCKIES ALONG WITH WARMING TEMPERATURES IN THE LOWER TROPOSPHERE
ACROSS THE CENTRAL PLAINS. HIGHS COULD REACH TO BETWEEN 95 AND 100F.

A DEEP UPPER-LEVEL TROUGH WILL AMPLIFY OFF OF THE WEST COAST BY
MONDAY, WITH UPPER-LEVEL RIDGING ACROSS THE PLAINS. MONDAY SHOULD BE
FAIRLY DRY WITH HIGH AFTERNOON TEMPERATURES IN THE LOWER TO MID 90S.
ISOLATED EVENING THUNDERSTORMS CANNOT BE RULED OUT AS THE MODELS ARE
DEPICTING A WEAK SURFACE BOUNDARY CLOSE BY. THERE IS SOME
UNCERTAINTY WITH REGARDS TO THE EVOLUTION OF THE LARGE SCALE PATTERN
BY TUESDAY AND WEDNESDAY OF NEXT WEEK AND THEREAFTER. THE ECMWF AND
GEM PROGRESS THE UPPER-LEVEL TROUGH INTO CALIFORNIA/NEVADA AREA BY
WEDNESDAY WHILE THE GFS PROGRESSES THE TROUGH INTO THE NORTHERN
ROCKIES AND WESTERN CANADA. BUT ALL THREE OF THESE MODELS MAINTAIN
UPPER-LEVEL RIDGING ACROSS THE PLAINS THROUGH WEDNESDAY. HOWEVER,
THE GFS AND ECMWF SHOW PRECIPITATION IN THE MIDDLE OF THE RIDGE AXIS
EACH DAY, POSSIBLY AS A RESULT OF DAYTIME HEATING AND WEAK CAPPING.
ALSO, THE ECMWF HINTS AT A PLUME OF MID-LEVEL MOISTURE PROGRESSING
FROM THE TROPICS INTO WESTERN KANSAS, AND THIS COULD ALSO RESULT IN
PRECIPITATION EVEN IN THE UPPER-LEVEL RIDGE AXIS. DESPITE THE
UPPER-LEVEL RIDGING, AFTERNOON TEMPERATURES COULD BE HELD DOWN INTO
THE UPPER 80S TO LOWER 90S TUESDAY BY CLOUDS AND PRECIPITATION IF
THIS MOIST SCENARIO ACTUALLY PANS OUT. SEVERE WEATHER CHANCES LOOK
MINIMAL DUE TO THE WEAK WINDS THROUGHOUT THE TROPOSPHERE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 604 PM CDT WED MAY 30 2012

ONGONG CONVECTION NEAR HAYS WILL BRIEFLY TAPER OFF BETWEEN 00Z AND
01Z BEFORE ANOTHER ROUND OF THUNDERSTORMS CROSSES NORTH CENTRAL
KANSAS EARLY THIS EVENING. THIS AREA OF THUNDERSTORMS WILL BE
ASSOCIATED WITH A COLD FRONT SO ONCE THIS CROSSES NORTH CENTRAL
KANSAS THE PRECIPITATION IS EXPECTED TO END AS GUSTY NORTH WINDS
DEVELOP IN THE WAKE OF THIS FRONT. BASED ON DPROG/DT THIS
FRONT/THUNDERSTORMS WILL ALSO BE LOCATED IN THE GCK AREA BETWEEN
01Z AND 03Z AND DDC BETWEEN 02Z AND 04Z. BEHIND THIS FRONT GUSTY
NORTH WINDS AND MVFR CIGS ARE BRIEFLY EXPECTED FOR SEVERAL HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  54  72  47  83 /  50  10  10  20
GCK  52  72  47  84 /  70  10  10  20
EHA  54  76  50  89 /  20  10  10  10
LBL  53  75  49  87 /  40  10  10  10
HYS  52  69  46  78 /  70  10  20  20
P28  59  72  48  78 /  70  10  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...UMSCHEID
SHORT TERM...UMSCHEID
LONG TERM...FINCH
AVIATION...BURGERT
Hazardous weather outlook, May 30, 10:13 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1013 PM CDT WED MAY 30 2012

KSZ030-031-043>046-061>066-074>081-084>090-010315-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1013 PM CDT WED MAY 30 2012 /913 PM MDT WED MAY 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR THE PERIOD FRIDAY THROUGH TUESDAY, THERE IS A SLIGHT CHANCE
FOR STRONG STORMS WITH HAIL UP TO GOLF BALLS EACH AFTERNOON AND
EVENING. ANY SEVERE STORM THAT MIGHT DEVELOP IS ONLY EXPECTED TO
BE ISOLATED IN NATURE, WITH WIDESPREAD STRONG TO SEVERE STORMS
NOT
LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 30, 9:42 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
942 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             11 N LAKIN              38.10N 101.26W
05/30/2012  M1.75 INCH       KEARNY             KS   TRAINED SPOTTER

&&

WHOVORKA
Local storm report, May 30, 9:48 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
948 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     HANSTON                 38.12N 99.71W
05/30/2012                   HODGEMAN           KS   LAW ENFORCEMENT

            WIDESPREAD TREE AND POWERLINE DAMAGE WAS REPORTED IN
            HANSTON ALONG WITH A FEW DAMAGED OUT BUILDINGS IN AND
            AROUND TOWN. THERE WERE ALSO NUMEROUS DOWNED POWER POLES
            ESPECIALLY JUST SOUTH OF HANSTON.

&&

UMSCHEID
Local storm report, May 30, 10:00 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1000 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             5 S MUNJOR              38.74N 99.26W
05/30/2012  E2.00 INCH       ELLIS              KS   PUBLIC

0418 PM     HAIL             5 N ANTONINO            38.85N 99.37W
05/30/2012  E2.00 INCH       ELLIS              KS   PUBLIC

0420 PM     HAIL             NNW HAYS                38.88N 99.32W
05/30/2012  E1.50 INCH       ELLIS              KS   PUBLIC

0420 PM     HAIL             N HAYS                  38.88N 99.32W
05/30/2012  E2.75 INCH       ELLIS              KS   TRAINED SPOTTER

0428 PM     HAIL             1 W HAYS                38.88N 99.34W
05/30/2012  E1.75 INCH       ELLIS              KS   PUBLIC

0437 PM     HAIL             5 SW ALEXANDER          38.42N 99.62W
05/30/2012  E1.00 INCH       NESS               KS   PUBLIC

0439 PM     HAIL             5 NE PFEIFER            38.74N 99.09W
05/30/2012  E1.75 INCH       ELLIS              KS   PUBLIC

0442 PM     HAIL             5 NE PFEIFER            38.75N 99.10W
05/30/2012  E2.50 INCH       ELLIS              KS   PUBLIC

0444 PM     HAIL             5 NE PFEIFER            38.75N 99.10W
05/30/2012  E1.75 INCH       ELLIS              KS   PUBLIC

0459 PM     HAIL             8 SE BEELER             38.35N 100.09W
05/30/2012  E1.00 INCH       NESS               KS   PUBLIC

0500 PM     HAIL             4 SE ALEXANDER          38.43N 99.51W
05/30/2012  E1.00 INCH       RUSH               KS   PUBLIC

0512 PM     HAIL             5 NNE PFEIFER           38.77N 99.12W
05/30/2012  E1.50 INCH       ELLIS              KS   PUBLIC

0512 PM     HAIL             1 S ALEXANDER           38.46N 99.55W
05/30/2012  E1.75 INCH       RUSH               KS   LAW ENFORCEMENT

0524 PM     HAIL             1 E ALEXANDER           38.47N 99.53W
05/30/2012  E2.50 INCH       RUSH               KS   PUBLIC

0524 PM     HAIL             ALEXANDER               38.47N 99.55W
05/30/2012  E2.00 INCH       RUSH               KS   PUBLIC

0546 PM     HAIL             6 SSE ANTONINO          38.71N 99.33W
05/30/2012  E1.75 INCH       ELLIS              KS   STORM CHASER

0555 PM     HAIL             5 S MUNJOR              38.74N 99.26W
05/30/2012  E1.75 INCH       ELLIS              KS   PUBLIC

0557 PM     HAIL             11 SW NESS CITY         38.33N 100.03W
05/30/2012  E1.75 INCH       NESS               KS   PUBLIC

0603 PM     HAIL             12 SSW NESS CITY        38.29N 99.95W
05/30/2012  E2.00 INCH       NESS               KS   PUBLIC

0615 PM     HAIL             6 N MODOC               38.57N 101.06W
05/30/2012  E1.25 INCH       SCOTT              KS   PUBLIC

0627 PM     HAIL             1 S SCOTT STATE LAKE    38.66N 100.92W
05/30/2012  E1.75 INCH       SCOTT              KS   TRAINED SPOTTER

0638 PM     HAIL             9 N JETMORE             38.21N 99.92W
05/30/2012  M1.00 INCH       HODGEMAN           KS   CO-OP OBSERVER

0641 PM     HAIL             1 S ALEXANDER           38.46N 99.55W
05/30/2012  E2.50 INCH       RUSH               KS   PUBLIC

0647 PM     HAIL             8 N JETMORE             38.20N 99.92W
05/30/2012  E1.00 INCH       HODGEMAN           KS   CO-OP OBSERVER

0650 PM     HAIL             5 SE ALEXANDER          38.41N 99.49W
05/30/2012  E1.00 INCH       RUSH               KS   PUBLIC

0720 PM     HAIL             6 SW FRIEND             38.18N 100.97W
05/30/2012  E0.88 INCH       FINNEY             KS   PUBLIC

0724 PM     HAIL             11 N JETMORE            38.24N 99.89W
05/30/2012  E1.00 INCH       HODGEMAN           KS   PUBLIC

0724 PM     TSTM WND GST     11 N JETMORE            38.24N 99.89W
05/30/2012  E70.00 MPH       HODGEMAN           KS   PUBLIC

0725 PM     HAIL             6 S NEKOMA              38.39N 99.44W
05/30/2012  M1.75 INCH       RUSH               KS   PUBLIC

0730 PM     HAIL             11 N LAKIN              38.10N 101.26W
05/30/2012  M1.75 INCH       KEARNY             KS   TRAINED SPOTTER

0735 PM     TSTM WND DMG     HANSTON                 38.12N 99.71W
05/30/2012                   HODGEMAN           KS   LAW ENFORCEMENT

            WIDESPREAD TREE AND POWERLINE DAMAGE WAS REPORTED IN
            HANSTON ALONG WITH A FEW DAMAGED OUT BUILDINGS IN AND
            AROUND TOWN. THERE WERE ALSO NUMEROUS DOWNED POWER POLES
            ESPECIALLY JUST SOUTH OF HANSTON.

0735 PM     TSTM WND DMG     JETMORE                 38.08N 99.89W
05/30/2012                   HODGEMAN           KS   LAW ENFORCEMENT

            POWER LINES AND TREES WERE DOWNED AND ROOFS WERE DAMAGED.

0737 PM     HAIL             5 NW HANSTON            38.17N 99.77W
05/30/2012  E1.00 INCH       HODGEMAN           KS   PUBLIC

0759 PM     TSTM WND GST     3 NE KINSLEY            37.95N 99.37W
05/30/2012  E65.00 MPH       EDWARDS            KS   STORM CHASER

            WINDS WERE ESTIMATED AT 60 TO 70 MPH.

0800 PM     HAIL             6 NNW DODGE CITY        37.84N 100.06W
05/30/2012  E1.00 INCH       FORD               KS   LAW ENFORCEMENT

0800 PM     TSTM WND GST     3 E BELLEFONT           37.88N 99.60W
05/30/2012  E70.00 MPH       FORD               KS   STORM CHASER

0813 PM     TSTM WND GST     6 ENE FORD              37.66N 99.64W
05/30/2012  M74.00 MPH       FORD               KS   STORM CHASER

0824 PM     HAIL             4 SW ENSIGN             37.62N 100.29W
05/30/2012  E1.00 INCH       GRAY               KS   PUBLIC

0830 PM     TSTM WND DMG     5 W PRATT               37.65N 98.83W
05/30/2012                   PRATT              KS   EMERGENCY MNGR

            THERE WERE FIVE POWER POLES DOWN AND WINDS ESTIMATED AT
            70 MPH.

0851 PM     TSTM WND GST     1 NE COLDWATER          37.27N 99.32W
05/30/2012  E70.00 MPH       COMANCHE           KS   STORM CHASER

0901 PM     HAIL             9 NW ENGLEWOOD          37.14N 100.08W
05/30/2012  E1.00 INCH       CLARK              KS   PUBLIC

0911 PM     TSTM WND GST     6 SSE SAWYER            37.42N 98.66W
05/30/2012  E60.00 MPH       BARBER             KS   PUBLIC

&&

KSUGDEN
Special weather statement, May 30, 11:48 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1148 PM CDT WED MAY 30 2012

KSZ087-088-310530-
CLARK-MEADE-
1148 PM CDT WED MAY 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MEADE AND SOUTHWESTERN
CLARK COUNTIES...

AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF MEADE...MOVING SOUTH AT 20
MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3699 10061 3711 10063 3730 10063 3731 10011
      3699 10000
TIME...MOT...LOC 0449Z 348DEG 15KT 3718 10020

18
Local storm report, May 31, 12:02 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1202 AM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HAIL             5 SE KISMET             37.16N 100.63W
05/30/2012  M0.88 INCH       MEADE              KS   LAW ENFORCEMENT

&&

WHOVORKA
Special weather statement, May 31, 12:03 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1203 AM CDT THU MAY 31 2012

KSZ086-310545-
SEWARD-
1203 AM CDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEWARD COUNTY...

AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KISMET...MOVING SOUTH AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3722 10106 3723 10064 3699 10063 3699 10106
TIME...MOT...LOC 0502Z 359DEG 20KT 3712 10074

18

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:01 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny26 min
May 30, 7:20 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee, Rush41 min
May 30, 7:32 PM CDTAreal Flood WarningDDCNess, Rush6 hr
May 30, 7:36 PM CDTTornado WarningDDCEdwards, Ford, Hodgeman15 min
May 30, 7:45 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Kiowa, Pawnee60 min
May 30, 8:11 PM CDTSevere Thunderstorm WarningDDCBarber, Edwards, Kiowa, Pawnee, Pratt, Stafford64 min
May 30, 8:15 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Gray, Kiowa, Meade60 min
May 30, 8:50 PM CDTSevere Thunderstorm WarningDDCBarber, Clark, Comanche, Ford, Gray, Kiowa and 2 more40 min
May 30, 9:01 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Pratt59 min
May 30, 11:48 PM CDTSpecial Weather StatementDDCMeade42 min

Nearby

Special Weather Statements in Kansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.